The weight gain is probably due to your metabolism working slower when on the drug. What you can do about it is to promote a better metabolism. Raw vegetables contains enzymes will promote a better working metabolism and so B vitamins will. If you can't have enough B vitamins in your diet i would suggest you buy a Vitamin B complex from a health store. It could also help with the depression. While your at it you could try magnesium oxide supplementation, it could make you feel more relaxed and will help avoid constipation which is another cause of slowed metabolism and an adverse effect of many antidepressants and medications in general.
Good old fashion exercise is always an option.
Will only say I eat a lot of raw veggies, take a Stress B, and get a lot of exercise, but I gained a ton of weight on Paxil, and am now gaining on Celexa. Wish I had a solution for you. As for constipation, had that on tricyclics, but on Paxil and Lexapro usually had the opposite problem, and on Celexa it's in between and I take magnesium. So there you go. These meds are just weird, they get weirder the older you get, and they affect everyone differently. I have heard that combining an ssri with wellbutrin can help with the weight problem, but then you're on two meds instead of one and wellbutrin can be stimulating and increase anxiety. Might be worth a try for you, who knows?
I would never argue with anyone about what side affects one may have with antidepressants, as we are all different and react differently to them. I have been on antidepressants for many years, and was overweight as well. Because of my constant exercising, and eating what even my doctor felt was a healthy diet, I still could not lose weight. We started looking at the few medications I was taking and the antidepressant was the only one that had "weight gain" as a rare side affect. I continued my exercise program, but started eating every 3 hours, small amounts of healthy foods, and in 7 months lost 48 lbs and have maintained my weight, this was done while taking Celexa. I learned thru a nutitionist that people think just because they are eating lots of vegetables or fruits that they shouldn't gain weight, when in reality these food need to be eaten in moderation like anything else.
I realized that what I thought was moderation and healthy, was not. I walked/walk 6 miles a day on a wooded trail up big hills, and still could not lose weight. I wanted to blame my medication, but it came back to what I was eating. We tend to do emotional eating as well, you have to watch this, and taking bites of food while cooking, by the time the meal is ready, you've consumed your meal by tasting everything and then sit down and eat again! I don't doubt anyone's side affects, but everyone needs to take a long hard look at themselves, and what, and how much they are actually eating. Paxiled if I were you I'd cut back on portion size with the high calorie veggies. I know so many people who are on antidepressants with no weight problems. I hope there are better options for those who have this side affect beacuse the weight will catch up with you and cause serious health problems.
Txs to you both.
Momma: you sound like me because I too eat a healthy diet, and yet still,I gained weight as soon as I started on CELEXA seven yrs ago---almost overnight....and that's when I was still thin!
I think I'll start walking more,though, because that may be part of my problem.
However, the tiredness caused by Celexa is amazing! For me, it's like taking a sleeping pill, so it's hard to exercise when I feel like I've just taken a sleeping pill (if you know what I mean).
Paxild: about 5 yrs ago my Psych put me on 100 mgs of Wellbutrin to up my Libido. It did help in that arena, but Wellbutrin did not seem to give me any more energy.Zip. Actually,Wellbutrin doesn't seem to affect me any other way, so that's why I like it.I have no bad side effects from Wellbutrin.
For me, it's the CELEXA that makes me soooo tired & lathargic, and the Wellbutrin is not counter-affecting the lethargy from the Celexa at all.
Have you talked to your doctor about the Celexa causing you to be so tired? I would do this since there are many others to choose from. It's difficult to start exercising when feeling the way you are, so call your doctor and see if there is an alternative for you. Being tired and lethargic all the time is no way to go thru life. Let your doctor know that the Wellbutrin is not helping with it either.